MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ADAPTOR BIOPSY VALVE; SINGLE USE ADAPTER BIOPSY VALVE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ADAPTOR BIOPSY VALVE; SINGLE USE ADAPTER BIOPSY VALVE
Model Number MAJ-1414
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
In speaking with olympus technical support via the phone, the olympus representative had stated the single use adaptor biopsy valve was part of a kit and the customer discarded the needle in the kit, however the single use adaptor biopsy valve would be returned to olympus.The subject device referenced in this report was not returned for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.Investigation activities have been opened to manage the actions related to this issue and any required mdr reporting.
 
Event or Problem Description
It was reported by the olympus representative, at the beginning of a diagnostic endobronchial ultrasound bronchoscopy (ebus), the single use adaptor biopsy valve was leaking.The single use adaptor biopsy valve was used with evis exera ii ultrasonic bronchofibervideoscope and the single use aspiration needle.The procedure was completed using the same device with no delay and no patient injury.The device had been inspected prior to use and was found to be intact.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being submitted for h4: manufactured in february 2021.

Brand Name
SINGLE USE ADAPTOR BIOPSY VALVE
Common Device Name
SINGLE USE ADAPTER BIOPSY VALVE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12283106
Report Number8010047-2021-09837
Device Sequence Number14372922
Product Code PSV
UDI-Device Identifier04953170181009
UDI-Public04953170181009
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1414
Device Lot Number12V
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2021
Supplement Date Received by Manufacturer04/26/2022
06/14/2022
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date05/26/2022
06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BF-UC180F SCOPE, SN # (B)(6).; NA-201SX-4021 ASPIRATION NEEDLE, SN # (B)(6).
Patient SexUnknown